Indiana, 2008High Wind in Indiana, September 14, 2008
September 14, 2008 · NWS ILN · 8 events in 8 counties and zones
The remnants of hurricane Ike raced northeast through the midwest and merged with a frontal boundary across the lower Ohio Valley Sunday morning. Abundant sunshine promoted deep mixing of the atmosphere, and warm, dry air aloft translated down to the surface.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $25 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of hurricane Ike raced northeast through the midwest and merged with a frontal boundary across the lower Ohio Valley Sunday morning. Abundant sunshine promoted deep mixing of the atmosphere, and warm, dry air aloft translated down to the surface. Gusty winds in excess of 70 mph persisted for a period of several hours, causing significant damage and widespread power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 14, 12:53 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 14, 12:53 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EDT SUN SEP 14 2008
.SYNOPSIS...
THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A FAST MOVING
COLD FRONT TO PRODUCE WINDY CONDITIONS AND SHOWERS AND
THUNDERSTORMS TODAY INTO TONIGHT. A FEW SHOWERS WILL LINGER ON
MONDAY...WITH COOLER AND DRY CONDITIONS EXPECTED THROUGH THE
REMAINDER OF THE WEEK DUE TO HIGH PRESSURE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NUMEROUS OBSERVATIONS SOUTHWEST OF THE SURFACE LOW OVER THE LOWER
OHIO VALLEY HAVE REPORTED GUSTS AT OR ABOVE 50-KT...WITH A 71 MPH
WIND REPORT OUT OF JASPER INDIANA. SEVERAL REPORTS OF WIND DAMAGE
ACROSS SRN IN AND KY...AND HAVE BEGUN TO RECEIVE A FEW REPORTS OF
TREE DAMAGE ACROSS WESTERN PORTIONS OF THE ILN CWA. THEREFORE THE
WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING FOR THE
WESTERN HALF OF THE CWA WITH EXPECTED GUSTS UP TO 60 MPH. PREVIOUS
AFD FOLLOWS....
DEEP MIXING IS ALSO BRINGING SOME DRIER AIR TO THE SURFACE WITH
DEWPOINTS DROPPING INTO THE MID TO LOW 60S ACROSS OHIO AND
KENTUCKY. THIS MAY PLACE SERIOUS LIMITATIONS ON INSTBY LATER TODAY
AS THE STRONG SFC LOW AND TRAILING COLD FRONT MOVE IN. THIS
SITUATION WILL BE WATCHED CLOSELY...AS VERY STRONG LOW LEVEL WIND
FIELDS WILL CREATE THE POTENTIAL FOR SEVERE WIND GUSTS IN ANY
STORMS THAT DEVELOP...AND POSSIBLY ISOLATED TORNADOES GIVEN THE
EXTREME 0-1 KM HELICITY. HOWEVER...THINK THE OVERALL TORNADO
THREAT IS DIMINISHING WITH DRIER AIR YIELDING HIGHER LCL
HEIGHTS...WHICH WILL REALLY RESTRICT LOW-LEVEL INSTBY AND INCREASE
THE POTENTIAL FOR DRY AIR ENTRAINMENT TO KILL ANY UPDRAFT WHICH
CAN TRY TO DEVELOP. MODELS INDICATE WARM AIR ALOFT MAY FURTHER
RESTRICT INSTABILITY. A SPECIAL 18Z SOUNDING WILL BE RELEASED TO
BETTER ASSESS THE INSTABILITY AND SEVERE THREAT THIS AFTERNOON.
GIVEN THE LIMITED CAPE...DECIDED TO DROP POPS APPRECIABLY THIS
AFTERNOON AND TONIGHT SINCE MODELS NO LONGER DEPICT WIDESPREAD
PRECIP COVERAGE ALONG THE FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SFC COLD FRONT WL SHIFT THRU EASTERN FA EARLY THIS EVENING AS
DEEP SFC LOW ACCELERATES NE INTO SE CANADA. THREAT FOR THUNDERSTORMS
AND SVR-WX POTENTIAL WL END EARLY THIS EVENING. ALSO..SFC GRADIENT
DROPS OFF QUICKLY AND WIND ADVSY MAY NEED TO BE CANCELED EARLY.
HAVE LINGERED A CHC OF SHOWERS TONIGHT INTO EARLY MONDAY WITH
WITH UPPER TROF LAGGING. HAVE TRENDED TNGTS LOWS ON THE WARM
SIDE OF GUID ENVELOPE AND AT OR A LTL BELOW MAV NUMBERS MONDAY.
SFC HIGH PRESSURE NOSES IN MON NIGHT INTO TUE PROVIDING DRY WX AND
SEASONABLY COOL TEMPS. HAVE TRENDED TEMPS AT OR A LTL BLO MAV
GUID MON NIGHT AND TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RATHER QUIET PRE-AUTUMNAL WEATHER EXPECTED THROUGH THE LONG TERM.
HIGH PRESSURE WILL BE PREDOMINANT FEATURE ALTHOUGH A WEAK BACK
DOOR FRONT MAY WORK INTO THE REGION LATE IN THE WEEK. DRY
CONDITIONS ARE FORECAST WITH TEMPERATURES WITHIN A COUPLE OF
DEGREES OF NORMAL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VERY STRONG WINDS...POSSIBLY GUSTING TO 50-KT...WILL CONTINUE THIS
AFTERNOON AS THE REMNANT LOW FROM HURRICANE IKE RACES UP A FRONTAL
BOUNDARY FROM CENTRAL INDIANA INTO NORTHEAST OHIO THROUGH THIS
EVENING. STRONGEST GUSTS ARE EXPECTED ACROSS THE KCVG-KDAY
CORRIDOR THROUGH 22Z. ATMOSPHERE IS MORE STABLE THAN PREVIOUSLY
EXPECTED...SO REMOVED MENTION OF ANY CONVECTION AT ALL TAF
SITES...BUT INCLUDED VCSH TO KDAY AND KCMH TERMINALS WITH PRECIP
NEAR THE LOW CENTER SKIRTING THESE AREAS TO THE NORTH. GUSTS WILL
SUBSIDE THIS EVENING AS A COLD FRONT MOVES THROUGH...WHILE THICKER
LOW LEVEL MOISTURE CAUSES CIGS TO DROP INTO MVFR. MODEL SOUNDINGS
FORECAST IFR CIGS OVERNIGHT...BUT NOT SEEING ANY CIGS THIS LOW
UPSTREAM SO WILL KEEP CLOUD BASES MVFR FOR NOW.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ026-034-
035-042>044-051>053-060>062-070>072-077-078.
WIND ADVISORY FROM 6 PM TO 9 PM EDT THIS EVENING FOR OHZ026-
034-035-042>044-051>053-060>062-070>072-077-078.
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ045-046-
054>056-063>065-073-074-079>082-088.
KY...HIGH WIND WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR KYZ089>096.
WIND ADVISORY FROM 6 PM TO 9 PM EDT THIS EVENING FOR
KYZ089>096.
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ097>100.
IN...HIGH WIND WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR INZ050-058-
059-066-073>075-080.
WIND ADVISORY FROM 6 PM TO 9 PM EDT THIS EVENING FOR INZ050-
058-059-066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...HAWBLITZEL
SHORT TERM...AR
LONG TERM...
AVIATION...HAWBLITZELHazardous weather outlook, Sep 14, 1:35 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT SUN SEP 14 2008
KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-151000-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
235 PM EDT SUN SEP 14 2008
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-151000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
235 PM EDT SUN SEP 14 2008
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 14, 12:20 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM NON-TSTM WND GST GREENVILLE 40.10N 84.62W
09/14/2008 M49 MPH DARKE OH LAW ENFORCEMENT
TREES DOWN ALONG WITH POWER LINES.
&&
MIKEGLocal storm report, Sep 14, 1:14 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM NON-TSTM WND DMG AMELIA 39.03N 84.22W
09/14/2008 CLERMONT OH TRAINED SPOTTER
3 TO 4 INCH TREE TOP BLOWN OFF
0100 PM NON-TSTM WND DMG WILLIAMSTOWN 38.64N 84.56W
09/14/2008 GRANT KY PUBLIC
LARGE TREE LIMBS DOWN AND 100 LB FLOWER POTS BLOWN OVER
0122 PM NON-TSTM WND DMG 2 N FAIRFAX 39.17N 84.40W
09/14/2008 HAMILTON OH BROADCAST MEDIA
LARGE TREE LIMB DOWN IN MADISONVILLE
0130 PM NON-TSTM WND GST ST. MARYS 40.54N 84.39W
09/14/2008 M66.00 MPH AUGLAIZE OH TRAINED SPOTTER
0130 PM NON-TSTM WND DMG SPRINGBORO 39.56N 84.24W
09/14/2008 WARREN OH PUBLIC
LARGE TREE BRANCHES DOWN
0135 PM NON-TSTM WND GST 6 ESE HAMILTON 39.36N 84.46W
09/14/2008 M58.00 MPH BUTLER OH TRAINED SPOTTER
0139 PM NON-TSTM WND GST 3 NE BURLINGTON 39.06N 84.68W
09/14/2008 M64.00 MPH BOONE KY ASOS
KCVG
0141 PM NON-TSTM WND DMG HAMILTON 39.39N 84.56W
09/14/2008 BUTLER OH TRAINED SPOTTER
6 INCH DIAMETER TREES DOWN
0202 PM NON-TSTM WND GST SUNMAN 39.23N 85.10W
09/14/2008 E60.00 MPH RIPLEY IN PUBLIC
NUMEROUS TREES AND TREE LIMBS DOWN. SHINGLES AND SOME
SIDING COMING OFF.
0207 PM NON-TSTM WND DMG VERSAILLES 39.06N 85.26W
09/14/2008 RIPLEY IN PUBLIC
TREE BRANCHES AND POWER LINES DOWN
0210 PM NON-TSTM WND DMG GREENVILLE 40.10N 84.62W
09/14/2008 DARKE OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE
0210 PM NON-TSTM WND DMG MIAMISBURG 39.64N 84.27W
09/14/2008 MONTGOMERY OH NWS EMPLOYEE
NUMEROUS 6 TO 12 INCH TREE LIMBS DOWN
&&Local storm report, Sep 14, 1:26 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND GST ST. MARYS 40.54N 84.39W
09/14/2008 M66.00 MPH AUGLAIZE OH TRAINED SPOTTER
0140 PM NON-TSTM WND DMG HAMILTON 39.39N 84.56W
09/14/2008 BUTLER OH TRAINED SPOTTER
6 INCH DIAMETER TREES DOWN
0140 PM NON-TSTM WND GST LEBANON 39.43N 84.21W
09/14/2008 M58.00 MPH WARREN OH TRAINED SPOTTER
0150 PM NON-TSTM WND DMG SPRINGBORO 39.56N 84.24W
09/14/2008 WARREN OH PUBLIC
LARGE BRANCHES BROKEN
0200 PM NON-TSTM WND DMG COVINGTON 39.04N 84.51W
09/14/2008 KENTON KY PUBLIC
LARGE BRANCHES BROKEN
0215 PM NON-TSTM WND DMG 3 W MOUNT HEALTHY 39.23N 84.60W
09/14/2008 HAMILTON OH TRAINED SPOTTER
3 INCH LIMBS DOWN IN COLERAIN TOWNSHIP
0225 PM NON-TSTM WND DMG 2 N FAIRFAX 39.17N 84.40W
09/14/2008 HAMILTON OH BROADCAST MEDIA
NUMEROUS TREES, LIMBS AND POWERLINES DOWN IN
MADISONVILLE. SOME TREES UPROOTED.
&&Local storm report, Sep 14, 1:31 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 2 S DAYTON 39.75N 84.20W
09/14/2008 MONTGOMERY OH PUBLIC
TREE 1 FOOT IN DIAMETER AND POWER LINES DOWN.
&&
MIKEGLocal storm report, Sep 14, 1:33 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
233 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG WILMINGTON 39.44N 83.83W
09/14/2008 CLINTON OH LAW ENFORCEMENT
COUNTY WIDE REPORTS OF TREES AND POWER LINES
DOWN....WILMINGTON...BLANCHESTER
&&
MIKEGLocal storm report, Sep 14, 1:49 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM NON-TSTM WND GST 3 NE BURLINGTON 39.06N 84.68W
09/14/2008 M74.00 MPH BOONE KY ASOS
KCVG
0228 PM NON-TSTM WND GST 3 NW CLEVES 39.19N 84.79W
09/14/2008 M60.00 MPH HAMILTON OH PUBLIC
SEVERAL TREES DOWN
0230 PM NON-TSTM WND DMG 3 NE BURLINGTON 39.06N 84.68W
09/14/2008 BOONE KY OTHER FEDERAL
CINCINNATI TOWER REPORTS THAT PART OF A DELTA HANGAR ROOF
CAME OFF.
0230 PM NON-TSTM WND DMG ST. PARIS 40.13N 83.96W
09/14/2008 CHAMPAIGN OH TRAINED SPOTTER
LARGE TREES LIMBS DOWN ACROSS THE NORTHWEST PART OF
CHAMPAIGN COUNTY.
0235 PM NON-TSTM WND DMG READING 39.22N 84.43W
09/14/2008 HAMILTON OH TRAINED SPOTTER
8 INCH TREE DOWN INTO A HOUSE. SEVERAL SHUTTERS BLOWN OFF
HOMES.
0244 PM NON-TSTM WND DMG DAYTON 39.78N 84.20W
09/14/2008 MONTGOMERY OH TRAINED SPOTTER
LARGE TREE LIMBS DOWN
0245 PM TSTM WND DMG CENTERVILLE 39.64N 84.14W
09/14/2008 MONTGOMERY OH TRAINED SPOTTER
SEVERAL TREES DOWN
0246 PM NON-TSTM WND DMG EATON 39.75N 84.63W
09/14/2008 PREBLE OH TRAINED SPOTTER
LARGE TREES...TREE LIMBS AND POWER LINES DOWN
&&High Wind, Ripley
- When
- September 14, 2:02 PM EST to 6:00 PM EST
- Where
- Ripley forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $3.3 million
- Reported by
- Law Enforcement
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Ohio
- When
- September 14, 2:15 PM EST to 6:00 PM EST
- Where
- Ohio forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $684,000
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Dearborn
- When
- September 14, 2:30 PM EST to 6:00 PM EST
- Where
- Dearborn forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5.8 million
- Reported by
- Law Enforcement
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Switzerland
- When
- September 14, 2:30 PM EST to 6:00 PM EST
- Where
- Switzerland forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1.1 million
- Reported by
- Law Enforcement
- Coordinates
- 38.826, -85.037 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Franklin
- When
- September 14, 3:20 PM EST to 6:20 PM EST
- Where
- Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2.7 million
- Reported by
- Law Enforcement
- Coordinates
- 39.415, -85.060 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Fayette
- When
- September 14, 4:00 PM EST to 7:00 PM EST
- Where
- Fayette forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2.9 million
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Union
- When
- September 14, 4:00 PM EST to 7:00 PM EST
- Where
- Union forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $856,000
- Reported by
- Law Enforcement
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
High Wind, Wayne
- When
- September 14, 4:00 PM EST to 7:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8.1 million
- Reported by
- Law Enforcement
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Strong winds of 40 to 50 miles per hour were sustained for several hours. Gusts over 60 mph were common. Widespread damage occurred across the region, from trees being blown down on powerlines to significant structural damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, September 14, 20085 deaths · 2 injured · $581 million · 68 kt wind · 32 events
- High Wind in Ohio, September 14, 20082 deaths · 7 injured · $186 million · 69 kt wind · 29 events
- Wildfire and High Wind in Kentucky, September 14, 200839 injured · $182 million · 68 kt wind · 23 events
- High Wind in Indiana, September 14, 20083 deaths · 4 injured · 70 kt wind · 11 events
- High Wind in Kentucky, September 14, 20082 deaths · 9 injured · $300,000 · 65 kt wind · 22 events
- Flash Flooding and Flooding in Indiana, September 14 to 17, 20082 deaths · $12 million · 6 events
- High Wind in Pennsylvania, September 14, 20081 death · $15 million · 70 kt wind · 11 events
- Tropical Storm in Arkansas, September 14, 20081 death · 3 injured · $882,000 · 7 events
- Flash Flooding and Flooding in Illinois, September 14 to 17, 20085 injured · $53 million · 24 events
- High Wind in Missouri, September 14, 20081 injured · $75 million · 65 kt wind · 11 events
- High Wind in Kentucky, September 14, 2008$54 million · 64 kt wind · 12 events
- High Wind in Illinois, September 14, 2008$41 million · 58 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134220, 134219, 134216, 134221, 134218, 134217, 134222, 134223.